MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the centrimag console showed zero revolutions per minute (rpm) while on a patient.The patient was switched to a backup system with no issues.No patient information was available.The center would like to send the centrimag console and motor for evaluation and repair.
 
Additional Manufacturer Narrative
A1-a4: patient information not available.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
H4 - device manufacture date: correction h5 - labeled for single use? correction h8 - usage of device: correction manufacturer's investigation conclusion: the reported event of the centrimag system stopping unexpectedly was not confirmed.The centrimag console (serial number (b)(6) was not returned for analysis, and no log files were associated with the event.Available information indicates that the exchanged console and motor were returned for analysis; however, the equipment was received and investigated under a separate event.Further information regarding the relationship between the events was requested, and no further information was provided.It is unknown if the events occurred on the same patient, and available information indicates that no adverse patient consequences occurred as a result of the events.The root cause of the reported event was unable to be conclusively determined through this analysis.Review of the device history record for centrimag console, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency / troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual section 12.1-"appendix i ¿ console alarms and alerts" contains a list of console alarms and alerts, as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20171906
Report Number3003306248-2024-04419
Device Sequence Number8031932
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672(17)220731
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number7569858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown